Alert archive / Maine / Storm Warnings in 2022
Storm Warning 8, NWS Caribou, ME
NWS Caribou, ME issued this storm warning at Dec 2, 2022, 3:10 PM EST. It took effect at Dec 3, 2022, 11:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2022, 3:10 PM EST (20:10 UTC)
- In effect from
- Dec 3, 2022, 11:00 AM EST
- Expired
- Dec 3, 2022, 6:38 PM EST
- In force
- 8 hr
- Issued by
- NWS Caribou, ME
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this storm warning went out at Dec 2, 12:23 PM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Dec 2, 12:23 PM EST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1223 PM EST Fri Dec 2 2022
.SYNOPSIS...
High pressure will build south of the area today then slide east
tonight. Low pressure will approach on Saturday and lift north of
the area Saturday evening as it pulls a cold front through. High
pressure will build over the area Sunday. A weak cold front will
move through Sunday night followed by high pressure again on Monday.
Low pressure will begin to approach on Tuesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
12pm update...
The ongoing challenge for today continues to be mid and high
clouds lifting northward as upper ridging builds. These clouds
led to dropping highs a degree or two in the north. Lows
tonight will occur in the evening. Strong warm advection later
tonight has led to removal of any mention of snow later tonight
and Saturday...and only a brief chance of freezing rain/sleet
early Saturday morning in the western mountains. Cannot foresee
the need for any winter weather advisories. That leaves the
winds as the primary forecast problem for Saturday. The Downeast
coast continues to look like the most probable location for the
highest winds on Saturday. The LLJ, while strong, does not look
as potent as the event last Wednesday. Furthermore, the strength
of the LLJ further inland does not suggest the need for
headlines too far beyond the coast.
Previous discussion...
High pressure building south of the area will bring a dry and
cool day today. Southern areas closer to the high will be mostly
sunny. Some patchy mid and high clouds associated with warm
advection north of the high will bring a partly sunny day across
northern areas. The breeze this morning will be initially out
of the west northwest ahead of the surface ridge axis, and then
shift to a return southerly flow this afternoon as the high
moves east. High pressure will continue to move east, south of
Nova Scotia tonight as low pressure begins to approach from
Ontario. Clouds will increase overnight in warm advection out
ahead of the Ontario low. Temperatures will not be as cold with
lows from the low 20s north to the 30s Downeast. A southerly
breeze will increase overnight ahead of the approaching low and
some patchy freezing drizzle or light patchy snow will be
possible from the central highlands on north as low level
moisture advects into the area. Low temperatures will be reached
in the evening with gradual moderation overnight as the warmer
air lifts north.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
Low pressure will track to our northwest on Saturday with a cold
front approaching from the west. Expect rain to develop Saturday
morning in advance of the front, although the rain may begin as a
brief wintry mix across the north. Any wintry mix will be short
lived, as southerly wind ahead of the approaching front allows
unseasonably mild air to surge northward, allowing for rain
across the entire area. A low level jet will cross the area
during Saturday, with the potential for locally heavy rainfall
across portions of Downeast during the afternoon. Strong winds
are once again a concern on Saturday. At this time, appears the
best potential for the strongest winds will be along the
Downeast coast and will issue a High Wind Watch there for
Saturday. Wind advisories will likley be needed on Saturday for
the remainder of Downeast Maine. Although winds are not
expected to be as strong as with the event earlier in the week,
isolated to scattered power outages may once again be a concern.
Rainfall amounts are expected to generally range from one-half
to one- inch across central and Downeast areas, with one-third
to one- half inch expected north of the Katahdin region.
The cold front will exit to the east early Saturday evening, with
the steadier rain tapering off from west to east before midnight.
Cold advection in the wake of the front will result in falling
temperatures Saturday night with the possibility of rain ending
as scattered snow showers across the north and mountains. A
greater concern will be the potential for black ice developing
by early Sunday morning, as any remaining wet road surfaces from
Saturdays rainfall freeze as temperatures fall into the 20s
across the region by daybreak on Sunday.
Sunday is shaping up as a dry day, as high pressure builds
across from the south. Afternoon high temperature will be
several degrees cooler than Saturdays, but near, to only
slightly below normal for this time of year.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A weak warm front will approach Sunday night with increasing
clouds. The front will lift north of the region on Monday with
partly to mostly cloudy skies expected. Although will not
forecast any precipitation, a few flurries cannot be totally
ruled out. Fair weather is expected Monday night, with the next
chance of precipitation expected later Tuesday into Wednesday,
as an area of low pressure tracks to our northwest. There still
is plenty of uncertainty as to the evolution of this system, as
some models show another area of low pressure developing just to
our south. This looks to be a mainly rain event but a rain/snow
mix is still possible across the far north, depending on the
evolution of any secondary low developing. There was enough
model consensus the past several runs for measurable
precipitation later Tuesday into Wednesday, thus accepted NBM
likley to categorical pops for that time frame. Temperatures are
expected to average above normal for this time of year through
the mid to late week period.
&&
.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
NEAR TERM:
VFR today. Light W wind becoming S and increasing this
afternoon. VFR this evening, lowering to MVFR late tonight.
Winds increasing from the south.
SHORT TERM:
Saturday...MVFR/IFR with rain. South winds 15 to 25 kt with
gusts to 30 to 40 kt, with gusts up to 50 possible KBHB vcnty.
LLWS expected.
Saturday night...MVFR/IFR early in rain, improving to VFR/MVFR.
West winds 10 to 15 kt with gusts to 20 kt.
Sunday: VFR. West to northwest winds 10 to 15 kt with gusts to
25 kt, especially early.
Sunday night to Monday night: Mainly VFR. A period of MVFR
ceilings is possible, mainly at Aroostook county terminals.
South winds 5 to 15 kt.
Tuesday: Becoming MVFR/IFR with a chance of rain and possibly a
period of snow across the far north. Southeast winds 5 to 15 kt
with gusts to 25 kt.
&&
.MARINE...
NEAR TERM:
Winds will drop below SCA this morning and remain below SCA
today. However, seas up to 5 ft will continue over the offshore
waters through mid morning. The SCA has been extended until 10
AM this morning. Winds will diminish and seas subside through
the day. Winds will increase from the south tonight reaching
SCA this evening and possibly approaching gale toward Saturday
morning. Seas will subside to 2 ft today then increase to 5 to 7
ft late tonight in response to the southerly.
SHORT TERM: A Gale Watch has been issued from Saturday morning
through late Saturday evening for strong south winds with gusts
as high as 45 kt possible in advance of an approaching cold
front. Expect seas to build to 10 to 14 ft across the outer
waters on Saturday. Winds will then diminish to SCA levels later
Saturday night and continue into Sunday. Visibility will be
reduced to 1 NM or less in rain Saturday and Saturday evening.
&&
.CLIMATE...
Record high temperatures are possible on Saturday. See below for
the forecast highs with records and year set in parentheses at
local climate sites.
Caribou: 45 (52, 1949)
Houlton: 48 (47, 2012)
Millinocket: 49 (52, 2009)
Bangor: 53 (63, 2009)
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...High Wind Watch from Saturday morning through Saturday evening
for MEZ029-030.
MARINE...Gale Watch from Saturday morning through late Saturday night
for ANZ050>052.
&&
Near Term...Bloomer/MCW
Short Term...TWD
Long Term...TWD
Aviation...Bloomer/MCW/TWD
Marine...Bloomer/MCW/TWD
Climate...MCWHazardous weather outlook, Dec 2, 3:08 PM EST, 2 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 308 PM EST Fri Dec 2 2022 MEZ001>006-010-011-015-031-032-032015- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Southern Piscataquis-Northern Washington- 308 PM EST Fri Dec 2 2022 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A cold front will cross the region Saturday. Strong and gusty southerly winds are expected in advance of the front. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ016-017-032015- Interior Hancock-Central Washington- 308 PM EST Fri Dec 2 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 10 PM EST SATURDAY... This Hazardous Weather Outlook is for Interior DownEast Maine. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-032015- Coastal Hancock-Coastal Washington- 308 PM EST Fri Dec 2 2022 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 10 PM EST SATURDAY... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050-051-032015- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 308 PM EST Fri Dec 2 2022 ...STORM WARNING IN EFFECT FROM 11 AM TO 10 PM EST SATURDAY... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ052-032015- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 308 PM EST Fri Dec 2 2022 ...GALE WARNING IN EFFECT FROM 9 AM TO 10 PM EST SATURDAY... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 8:53 PM EST | Small Craft Advisory | CAR | 12 hr | |
| Dec 2, 3:06 AM EST | High Wind Watch | CAR | Hancock, Washington | 12 hr |
| Dec 2, 3:10 AM EST | Gale Watch | CAR | 12 hr | |
| Dec 2, 3:10 PM EST | Gale Warning | CAR | 33 hr | |
| Dec 2, 3:12 PM EST | High Wind Warning | CAR | Hancock, Washington | 29 hr |
| Dec 2, 3:12 PM EST | Wind Advisory | CAR | Hancock, Penobscot, Washington | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.